MAUDE Adverse Event Report: DEPUY MITEK CLEVER HOOK RIGHT; SKIN/TISSUE HOOK

DEPUY MITEK CLEVER HOOK RIGHT; SKIN/TISSUE HOOK
Catalog Number 214640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint device was received and evaluated.Visual and functional investigation confirms that jaw is not operational.It appears as though the spring that facilitates the actuating of the jaw is broken contributing to this failure.This complaint can be confirmed.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.There were no anomalies or discrepancies in the manufacture of this lot.Further, a review into the depuy mitek complaints system revealed no other similar complaints for these lots of devices that were released to distribution in 2013.This failure is typical of excessive abuse of the device over time which would eventually lead to jaws failing.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the clever hook right device was broken and will not work.It was reported that the clinic used them rarely and had a good sterilization procedure.The instrument was about one year old and has been used less than ten times according to the clinic.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
CLEVER HOOK RIGHT
Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7710047
Report Number1221934-2018-52542
Device Sequence Number805926
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214640
Device Lot Number13B03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2014
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1